MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS DIVISION CELL-DYN 3700 SL ANALYZER; AUTOMATED HEMATOLOGY ANALYZER

ABBOTT DIAGNOSTICS DIVISION CELL-DYN 3700 SL ANALYZER; AUTOMATED HEMATOLOGY ANALYZER
Catalog Number 02H31-01
Medical Device Problem Code Display Difficult to Read (1181)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Additional information (b)(6).
 
Event or Problem Description
The customer reported sample identification mismatch on the cell dyn 3700.(b)(6) was read as (b)(6) by the analyzer.Per the log, it appears that (b)(6) was run two times.The initial (b)(6) run generated results which match with the repeat run of (b)(6).The initial results were reported to the physician but no treatment was given based on those results.The second run of (b)(6) was more in line with that patient's historical results.There was no reported impact to patient management.There was no additional patient information provided.
 
Additional Manufacturer Narrative
The customer reported sample identification mismatch on the cell-dyn 3700.Sid (b)(6) was read as sid(b)(6) (seq.5967) by the analyzer.Per the log, it appears that sid (b)(6) was run a second time (seq.5968), but the second run was more in line with the second patient's historical results.The initial run, seq.5967, generated results which match with the repeat run of sid(b)(6) on seq.5972.Return testing was not completed as returns were not available.A review of product historical data did not identify any trends or customer complaints for this issue.A review of the cell dyn 3700 labeling adequately addresses messages and flags that are used to alert the operator.Instructions for interpreting all flags and numeric, scatter, and histogram data should be incorporated into the laboratory's procedure and used to determine the need for further action and/or review of results.Based on this investigation no product deficiency was identified for the cell dyn 3700 sl, list number 02h31-01, serial number (b)(4).

Brand Name
CELL-DYN 3700 SL ANALYZER
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
ABBOTT DIAGNOSTICS DIVISION
4551 great america parkway
santa clara CA 95054
MDR Report Key6945258
Report Number2919069-2017-00140
Device Sequence Number796067
Product Code GKZ
UDI-Device Identifier00380740002725
UDI-Public00380740002725
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K980614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02H31-01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/19/2017
Supplement Date Received by Manufacturer12/14/2017
Initial Report FDA Received Date10/12/2017
Supplement Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1